Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 19, NWS Anchorage, AK

November 8, 2007

NWS Anchorage, AK issued this high wind watch at Nov 8, 2007, 12:25 AM AKST. It took effect at Nov 8, 2007, 4:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2007, 12:25 AM AKST (09:25 UTC)
In effect from
Nov 8, 2007, 4:00 PM AKST
Expired
Nov 8, 2007, 9:29 AM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 081425
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
525 AM AST THU NOV 8 2007


AKZ101-090230-
/X.NEW.PAFC.HW.A.0019.071109T0100Z-071109T1300Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
525 AM AST THU NOV 8 2007

...HIGH WIND WATCH IN EFFECT FROM 4 PM AST THIS AFTERNOON THROUGH
LATE TONIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 4 PM AST THIS AFTERNOON THROUGH
LATE TONIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. 

A WEATHER SYSTEM MOVING INTO BRISTOL BAY WILL BRING POTENTIALLY
DANGEROUS WINDS TO TURNAGAIN ARM AND HIGHER ELEVATIONS BEGINNING
LATE THIS AFTERNOON. ALONG TURNAGAIN ARM AND HIGHER
ELEVATIONS...SOUTHEAST WIND 25 TO 35 MPH WILL INCREASE TO 50 TO 65
MPH IN THE AFTERNOON. GUSTS TO 75 MPH ARE POSSIBLE...BEGINNING
LATE THIS AFTERNOON AND PERSISTING OVERNIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
2 follow-up statements
000 
WWAK71 PAFC 081819
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
919 AM AST THU NOV 8 2007

AKZ101-090630-
/X.UPG.PAFC.HW.A.0019.071109T0100Z-071109T1300Z/
/X.NEW.PAFC.HW.W.0026.071108T2100Z-071109T1400Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
919 AM AST THU NOV 8 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM AST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM AST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

A STRONG WEATHER FRONT APPROACHING SOUTHCENTRAL ALASKA WILL
PRODUCE SOUTHEAST WINDS GUSTING 60 TO 80 MPH ALONG TURNAGAIN ARM
AND HIGHER ELEVATIONS FROM NOON TODAY UNTIL 5 AM FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 081829 CCA
NPWAER

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
919 AM AST THU NOV 8 2007

AKZ101-090630-
/X.UPG.PAFC.HW.A.0019.071109T0100Z-071109T1300Z/
/X.COR.PAFC.HW.W.0026.071108T2100Z-071109T1400Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
919 AM AST THU NOV 8 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM AST FRIDAY FOR 
   TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM AST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

A STRONG WEATHER FRONT APPROACHING SOUTHCENTRAL ALASKA WILL
PRODUCE SOUTHEAST WINDS GUSTING 60 TO 80 MPH ALONG TURNAGAIN ARM
AND HIGHER ELEVATIONS FROM NOON TODAY UNTIL 5 AM FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 8, 12:00 AM AKST, 25 minutes earlier.

Area forecast discussion, Nov 8, 12:00 AM AKST, 25 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST THU NOV 8 2007

.ANALYSIS AND UPPER LEVELS...

UPPER LEVEL TROUGH CENTERED OVER THE BERING STRAIT TO THE CENTRAL
ALEUTIANS THIS MORNING...WITH UPPER RIDGES OVER SIBERIA AND THE WEST
COAST OF NORTH AMERICA. SMALLER RIDGES ARE OVER KODIAK ISLAND WITH
CUT-OFF LOWS OVER THE CENTRAL AND EASTERN ALEUTIANS. AT THE
SURFACE... THE MAIN FEATURE IS A STRONG LOW BETWEEN COLD BAY AND
DUTCH HARBOR. A WEAKENING LOW LIES JUST TO THE WEST. A RIDGE IS OVER
THE SOUTHEAST PANHANDLE AND OVER KODIAK ISLAND AND THE BARREN
ISLANDS.

.MODEL DISCUSSION...

MODELS ARE IN GOOD AGREEMENT FOR THE FIRST COUPLE OF DAYS AND THEN
MAJOR CHANGES APPEAR. THE SOLUTION REPRESENTS A BLEND OF THE OLD AND
NEW GFS RUNS...WHICH AFTER THE WESTERN GULF FRONT TODAY AND TONIGHT
JUST BRINGS A SERIES OF WEAK LOWS INTO THE GULF INTO THE MIDDLE OF
NEXT WEEK. BROAD CYCLONIC FLOW ALSO PERSISTS OVER THE BERING DURING
THE SAME PERIOD.

.SHORT TERM FORECAST...

IN THE WEST...RAIN AND SNOW SHOWERS GIVE WAY TO ALL SNOW SHOWERS AS A
COLD FRONT MOVES FROM THE NORTHERN BERING TO THE ALEUTIANS THU
EVENING THROUGH FRI MORNING. COLD AIR THEN REMAINS OVER THE AREA WITH
SNOW SHOWERS ON NORTHWEST FLOW INTO SAT. A BREAK IS FOLLOWED BY
ANOTHER PUSH OF COLD AIR AND SNOW SHOWERS SUN EVENING INTO THE MIDDLE
OF NEXT WEEK.

OVER SW AK...THE LOW BETWEEN COLD BAY AND DUTCH HARBOR MOVES TO
BRISTOL BAY TODAY WITH RAIN...SNOW...AND WIND AFFECTING MAINLY
COASTAL SECTIONS INTO FRI. SHOWERS CAN BE EXPECTED INLAND. ON FRI THE
LOW MOVES ACROSS THE AKPEN...REACHING THE GULF ON SUN. THIS WILL
BRING COLD AIR BACK INTO SW AK WITH RAIN CHANGING TO SNOW. BRIEF
DRYING ON SUN WILL BE FOLLOWED BY A LOW COMING OFF EASTERN RUSSIA AND
CROSSING THE BERING. THIS WILL BRING ANOTHER ROUND OF COASTAL WIND
AND SNOW SUN NIGHT THROUGH THE MIDDLE OF NEXT WEEK. THIS SYSTEM WILL
REINFORCE WINTRY CONDITIONS OVER THE AREA.

SOUTH AND EAST OF THE AK RANGE...A WEATHER FRONT FROM THE BRISTOL BAY
LOW WILL SPREAD RAIN TO KODIAK ISLAND AND THE EASTERN KENAI TODAY.
DOWNSLOPING ACROSS THE KENAI AND CHUGACH MOUNTAINS WILL LIMIT RAIN ON
THE WEST SIDE OF THE KENAI AS WELL AS SOUTH CENTRAL UNTIL FLOW
WEAKENS LATER TONIGHT INTO FRI. TEMPERATURES WILL BE WARM ENOUGH TO
MAKE THIS MAINLY A RAIN EVENT THEREAFTER. THE ORIENTATION OF THE
FRONT WILL ALSO KEEP MOST OF THE PRECIPITATION WEST OF VALDEZ....WITH
ONLY SOME RAIN AND SHOW SHOWERS FOR THE CHUGACH MOUNTAINS TO THE
EAST. AS THE LOW MIGRATES INTO THE GULF EARLY SUN...COLD AIR IS
PULLED BACK TO THE COAST. CYCLONIC FLOW WILL THEN KEEP SNOW SHOWERS
OVER MOST OF THE AREA INTO THE BEGINNING OF NEXT WEEK.

.LONG TERM FORECAST...

NORTHWEST FLOW KEEPS SNOW SHOWERS OVER THE BERING FOR MOST OF NEXT
WEEK. WEAK LOWS EMBEDDED IN CYCLONIC FLOW KEEP SNOW AND SNOW SHOWERS
OVER SW AK...AS WELL AS SOUTH AND EAST OF THE AK RANGE THROUGH THE
END OF THE WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...101 HIGH WIND WATCH TURNAGAIN ARM
MARINE...STORMS 155 170
GALES 120 125 130 132 140 141 150 160 165 171 172 179 180 185
FIRE WEATHER...NONE

DS NOV 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:56 PM AKSTSnow AdvisoryAFC10 hr
Nov 7, 11:00 PM AKSTGale WarningAFC36 hr
Nov 7, 11:00 PM AKSTGale WarningAFC24 hr
Nov 7, 11:00 PM AKSTGale WarningAFC48 hr
Nov 8, 4:19 AM AKSTHigh Wind WarningAFC20 hr
Nov 8, 10:00 AM AKSTSmall Craft AdvisoryAFC61 hr
Nov 8, 10:59 AM AKSTSnow AdvisoryAFC23 hr
Nov 8, 11:00 AM AKSTGale WarningAFC36 hr
Nov 8, 11:00 AM AKSTSmall Craft AdvisoryAFC48 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.